Alert archive / Georgia / River Flood Warnings in 2008
River Flood Warning 40, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Aug 24, 2008, 11:25 AM EDT for Decatur County, Georgia. It took effect at Aug 28, 2008, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 24, 2008, 11:25 AM EDT (15:25 UTC)
- In effect from
- Aug 28, 2008, 8:00 AM EDT
- Expired
- Aug 26, 2008, 4:03 AM EDT
- In force
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River (GA) at Bainbridge (US 27) (BGEG1).
- Action stage
- 22 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02356000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KTAE 241525 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1125 AM EDT SUN AUG 24 2008 ...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... FLINT RIVER AT BAINBRIDGE AFFECTING DECATUR COUNTY ...MINOR FLOODING IS FORECAST... ...TS FAY DROPPED A LARGE AMOUT OF RAIN OVER THE REGION DURING THE LAST SEVERAL DAYS. RAIN IS STILL FALLING ACROSS THE REGION. THIS WILL CONTINUE TO FORCE THE AREA RIVERS TO RISE... SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC087-251525- /O.NEW.KTAE.FL.W.0040.080828T1200Z-080828T1800Z/ /BGEG1.1.ER.080828T1200Z.080828T1200Z.080828T1200Z.NO/ 1125 AM EDT SUN AUG 24 2008 THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A * FLOOD WARNING FOR THE FLINT RIVER AT BAINBRIDGE. * FROM THURSDAY MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM SUNDAY THE STAGE WAS 19.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE THURSDAY MORNING. $$
3 follow-up statements
000
WGUS82 KTAE 250303
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 PM EDT SUN AUG 24 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
FLINT RIVER AT BAINBRIDGE AFFECTING DECATUR COUNTY
...MINOR FLOODING IS FORECAST...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
GAC087-260303-
/O.EXT.KTAE.FL.W.0040.080828T1800Z-080829T0000Z/
/BGEG1.1.ER.080828T1800Z.080828T1800Z.080828T1800Z.NO/
1103 PM EDT SUN AUG 24 2008
...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES
FOR
THE FLINT RIVER AT BAINBRIDGE.
* FROM THURSDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 10:45 PM SUNDAY THE STAGE WAS 19.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THURSDAY EARLY
AFTERNOON.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME MON TUE WED THU FRI
FLINT RIVER
BAINBRIDGE 25 19.6 SUN 11 PM 20.2 21.6 23.3 24.9 24.4
$$000
WGUS82 KTAE 250904
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 AM EDT MON AUG 25 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
FLINT RIVER AT BAINBRIDGE AFFECTING DECATUR COUNTY
...MINOR FLOODING IS FORECAST...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
GAC087-260904-
/O.EXT.KTAE.FL.W.0040.080828T1200Z-080829T0000Z/
/BGEG1.1.ER.080828T1200Z.080828T1200Z.080828T1800Z.NO/
504 AM EDT MON AUG 25 2008
THE FLOOD WARNING CONTINUES FOR
THE FLINT RIVER AT BAINBRIDGE.
* FROM THURSDAY MORNING TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:45 AM MONDAY THE STAGE WAS 19.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE THURSDAY MORNING.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME MON TUE WED THU FRI
FLINT RIVER
BAINBRIDGE 25 19.7 MON 05 AM 19.9 21.3 23.2 25.0 24.4
$$000
WGUS82 KTAE 260803
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 AM EDT TUE AUG 26 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA...
FLINT RIVER AT BAINBRIDGE AFFECTING DECATUR COUNTY
...SIGNIFICANT RISES NEAR BAINBRIDGE...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
GAC087-260833-
/O.CAN.KTAE.FL.W.0040.000000T0000Z-080829T0000Z/
/BGEG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
403 AM EDT TUE AUG 26 2008
THE FLOOD WARNING IS CANCELLED FOR
THE FLINT RIVER AT BAINBRIDGE.
* AT 3:45 AM TUESDAY THE STAGE WAS 20.0 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 21.5 FEET EARLY
THURSDAY AFTERNOON.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
FLINT RIVER
BAINBRIDGE 25 20.0 TUE 04 AM 20.0 20.9 21.4 21.4 21.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 24, 9:57 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 24, 9:57 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 AM EDT SUN AUG 24 2008
.UPDATE...BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
ACROSS THE AREA AND MOVE NORTH. NOTHING REMOTELY LIKE YESTERDAYS
RAINFALL...BUT SOME AREAS MAY SEE 2 TO 3 INCHES MORE ON TOP OF
YESTERDAYS INCREDIBLE AMOUNTS. WILL BE PUTTING TOGETHER A PNS
TODAY WITH AS MANY RAINFALL TOTALS AS WE CAN MUSTER. HIGHEST
MEASURED TOTAL WEVE SEEN IS FROM A SPOTTER NEAR THOMASVILLE WITH
27.5 INCHES. THIS MATCHES WELL WITH STP PRODUCT FROM KVAX. THIS
SAME PRODUCT ALSO SHOWS AN AREA OF 30+ INCHES JUST SOUTHWEST OF
THOMASVILLE. ALL AREA RIVERS ARE RISING WITH RECORD FLOODING
ONGOING ON THE ST MARKS RIVER. REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.
CURRENT FORECAST OF LIKELY POPS LOOKS GOOD FOR THE AREA. DRIER AIR
ALOFT WILL ALLOW FOR INCREASED HEATING TODAY AND CONVECTION WILL
CONTINUE TO FIRE THROUGHOUT THE AFTERNOON. NO SIGNIFICANT CHANGES
PLANNED TO GRIDS AND NO UPDATE PLANNED FOR THE ZONES.
&&
.AVIATION...SOUTHERLY FLOW ON THE EASTERN SIDE OF THE REMNANTS OF
FAY WILL COMBINE WITH BREAKS OF SUN TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THROUGH THE DAY. CIGS WILL RISE A BIT
INTO THE AFTERNOON...HOWEVER AREAS OF MVFR CIGS/VIS WILL STILL BE
LIKELY ASSOCIATED WITH ANY OF THESE SHOWERS/STORMS. COVERAGE OF THE
SHOWERS WILL DECREASE AFTER SUNSET ALTHOUGH THE ACTIVITY IS UNLIKELY
TO COMPLETELY END. WITH THE DEEP MOIST SOUTHERLY FLOW CONTINUING
THROUGH THE OVERNIGHT...CHANCES ARE HIGH OF SEEING SCT-AREAS OF
LOWER CIGS DEVELOP AFTER MIDNIGHT INTO THE MORNING HOURS OF MONDAY.
WILL FORECAST WIDESPREAD MVFR WITH THE POSSIBILITY OF TEMPO IFR FOR
ALL EXPECT KPFN AFTER 08Z.
&&
.MARINE...AS FAY WEAKENS INLAND...WINDS AND SEAS WILL CONTINUE TO
DROP OFF THROUGH THE AFTERNOON. WILL REFLECT THIS IN THE MARINE
UPDATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 86 72 86 73 86 / 60 50 50 50 50
PANAMA CITY 85 75 83 75 84 / 70 60 60 60 60
DOTHAN 85 71 83 72 85 / 70 60 60 60 60
ALBANY 86 73 86 73 86 / 60 50 50 50 50
VALDOSTA 86 72 87 71 88 / 60 50 50 50 50
CROSS CITY 86 73 88 73 88 / 60 50 50 50 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
CAMP/MROCZKA/GODSEYHazardous weather outlook, Aug 24, 6:40 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 640 AM EDT SUN AUG 24 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-250930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 640 AM EDT SUN AUG 24 2008 /540 AM CDT SUN AUG 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... .DAY ONE...TODAY AND TONIGHT... ALTHOUGH TROPICAL DEPRESSION FAY IS WEST OF THE LOCAL AREA BANDS OF RAIN WITH ISOLATED THUNDERSTORMS WILL REMAIN LIKELY. AS THE DAY PROGRESSES AND THE INSTABILITY IMPROVES ISOLATED TORNADOES WILL BE POSSIBLE. ADDITIONALLY...WITH THE RAINFALL TOTALS RECEIVED YESTERDAY ACROSS THE AREA FLOODING WILL REMAIN ONE OF THE MAIN CONCERNS...ESPECIALLY NEAR RIVERS...STREAMS...AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE RAIN CHANCES WILL REMAIN UP THROUGH THE FIRST HALF OF THE WEEK AS FAY STALLS WEST OF THE AREA. A RETURN TO NORMAL CONDITIONS WILL BE EXPECTED THROUGH THE SECOND HALF OF THE WEEK AS FAY LIFTS OUT TO THE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Local storm report, Aug 24, 8:19 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
819 AM EDT SUN AUG 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 1 N THOMASVILLE 30.85N 83.98W
08/23/2008 M27.50 INCH THOMAS GA TRAINED SPOTTER
&&
MROCZKAThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:19 PM EDT | Flash Flood Warning | TAE | Grady, Thomas | 116 min |
| Aug 23, 9:05 PM EDT | Flash Flood Warning | TAE | Grady | 115 min |
| Aug 23, 11:31 PM EDT | River Flood Warning | TAE | Lee | 60 hr |
| Aug 24, 7:56 AM EDT | River Flood Warning | TAE | Lowndes | 4 days |
| Aug 24, 12:14 PM EDT | Tornado Warning | TAE | Clay, Randolph | 46 min |
| Aug 24, 12:32 PM EDT | Tornado Warning | TAE | Early | 28 min |
Nearby
River Flood Warnings in Georgia, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.